Skip to Content

I am feeling very disconnected on my citalapram is that normal, a bit foggy, forgetful etc?

Responses (4)

SphereR 13 Aug 2013

If you have just started taking the medication yes. I felt pretty much out of it the first week. Only wanted to lay down or sit in the couch and do nothing. Also felt extremely tired so much that I was unable to do anything at the gym cause I felt like passing out.

Secret12 11 Sep 2013

How long have you been on the citolopram for? There is definitely an adjustment period. Basically depending on how long you have been depressed it is what you are used to. You will be used to thinking negatively and use to sitting on your couch. The meds will help but you essentially need to retrain yourself. Get out walk around read a book going. it took me about 6 weeks to really start to feel the change. Now that I've started eating better and exercising I feel like a new person. Good luck. It will get better.

SphereR 11 Sep 2013

I have been on it for about two months I am taking it for GAD though so far it has only helped my social anxiety I am starting to think medication for GAD really doesn't help. I don't have depression so not taking it for that.

Pilgrim2824 13 Aug 2013

That is normal, depending on your dosage and body size this should last one to two weeks, it will taper off and get better, and it can go slow or just over night each person is different, I am on it and it went about two weeks.

Delila 13 Aug 2013

Hi, yes it is normal unfortunately. There is an induction period of 4 weeks when starting antidepressants. During this, you are getting used to the medication and may experience side effects, such as you mentioned. Some people will start feeling better before this time however, everyone is different. I went 3 weeks, feeling very depressed, so my doctor increased my dose, and i immediately felt better. If you are experiencing low mood, worrying thoughts, please contact your doctor right away. I don't mean to worry you, just to inform you of the possibilities. I hope you are feeling better soon!

Secret12 10 Sep 2013

Hi.. Don't want to sound like a broken record but do not drink at all the first 6 to 8 weeks while your adjusting to any ssri. The alcohol can essentially flush out the meds and put you back at square one.

Delila 11 Sep 2013

Good advice, the alcohol works against the Citalopram, so you would get little to no benefit from the medication

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Citalopram - Am I being too impatient?

Posted 26 Feb 2012 4 answers

Does citalapram cause anxiety?

Posted 17 Aug 2015 1 answer

Citalopram - does citalapram contain gluten?

Posted 31 Dec 2015 1 answer